×

zbMATH — the first resource for mathematics

Multilinear estimates for periodic KdV equations, and applications. (English) Zbl 1062.35109
The authors deal with the Cauchy problem for periodic generalized Korteweg-de Vries (KdV) equations of the form \[ \begin{cases} \partial_t u+\frac{1}{4\pi^2} \partial^3_x u+ (F(u))_x= 0,\quad & u:\mathbb{T}\times [0,T]\to \mathbb{R},\\ u(x,0)= u_0(x),\quad & x\in\mathbb{T},\end{cases}\tag{1} \] where \(F\) is a polynomial of degree \(k+ 1\), the initial data \(u_0\) is in a Sobolev space \(H^s(\mathbb{T})\), and \(\mathbb{T}= \mathbb{R}/\mathbb{Z}\) is the torus. The main result is a sharp multilinear estimate which allows the authors to prove that (1) is locally well-posed in \(H^s(\mathbb{T})\) for \(s> 1/2\).

MSC:
35Q53 KdV equations (Korteweg-de Vries equations)
42B35 Function spaces arising in harmonic analysis
37K10 Completely integrable infinite-dimensional Hamiltonian and Lagrangian systems, integration methods, integrability tests, integrable hierarchies (KdV, KP, Toda, etc.)
PDF BibTeX XML Cite
Full Text: DOI arXiv
References:
[1] Apostol, T., Introduction to analytic number theory, (1989), Springer-Verlag New York
[2] Beals, M., Self-spreading and strength of singularities for solutions to semilinear wave equations, Ann. math., 118, 187-214, (1983) · Zbl 0522.35064
[3] Bergh, J.; Löfström, J., Interpolation spaces: an introduction, (1976), Springer Berlin · Zbl 0344.46071
[4] Birnir, B.; Kenig, C.; Ponce, G.; Svanstedt, N.; Vega, L., On the ill-posedness of the IVP for the generalized KdV and nonlinear Schrödinger equations, J. London math. soc., 53, 551-559, (1996) · Zbl 0855.35112
[5] J. Bourgain, Fourier restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations, Parts I; II, Geometric Funct. Anal. 3(2) (1993) 107-156; 3(3) (1993) 209-262. · Zbl 0787.35097
[6] J. Bourgain, On the Cauchy problem for periodic KdV-type equations, Proceedings of the Conference in honor of Jean-Pierre Kahane (Orsay, 1993), J. Fourier Anal. Appl. (1995) 17-86. · Zbl 0891.35137
[7] Bourgain, J., Periodic Korteweg de Vries equation with measures as initial data, Selecta math. (N.S.), 3, 115-159, (1997) · Zbl 0891.35138
[8] Bourgain, J., Global solutions of non-linear Schrödinger equations, (1999), American Mathematical Society Publications Providence, RI
[9] Colliander, J.; Keel, M.; Staffilani, G.; Takaoka, H.; Tao, T., Global well-posedness result for KdV in Sobolev spaces of negative index, Elec. J. differential equations, 2001, 26, 1-7, (2001) · Zbl 0967.35119
[10] Colliander, J.; Keel, M.; Staffilani, G.; Takaoka, H.; Tao, T., Global well-posedness for the schrodinger equations with derivative, SIAM J. math. anal., 33, 1, 649-699, (2001) · Zbl 1002.35113
[11] Colliander, J.; Keel, M.; Staffilani, G.; Takaoka, H.; Tao, T., Almost conservation laws and global rough solutions to a nonlinear Schrödinger equation, Math. res. lett., 9, 5-6, 659-682, (2002) · Zbl 1152.35491
[12] Colliander, J.; Keel, M.; Staffilani, G.; Takaoka, H.; Tao, T., A refined global well-posedness for the schrodinger equations with derivative, SIAM J. math. anal., 34, 1, 64-86, (2002) · Zbl 1034.35120
[13] Colliander, J.; Keel, M.; Staffilani, G.; Takaoka, H.; Tao, T., Sharp global well-posedness for KdV and modified KdV on \(R\) and \(T\), J. amer. math. soc., 16, 705-749, (2003) · Zbl 1025.35025
[14] J. Colliander, M. Keel, G. Staffilani, H. Takaoka, T. Tao, Further global well-posedness results for the 2D cubic NLS, in preparation. · Zbl 1178.35345
[15] Colliander, J.; Staffilani, G.; Takaoka, H., Global well-posedness of the KdV equation below L2, Math. res. lett., 6, 755-778, (1999) · Zbl 0959.35144
[16] Fonesca, G.; Linares, F.; Ponce, G., Global well-posedness for the modified korteweg – de Vries equation, Comm. partial differential equations, 24, 683-705, (1999) · Zbl 0930.35154
[17] Ginibre, J.; Tsutsumi, Y., Uniqueness for the generalized korteweg – de Vries equations, SIAM J. math. anal., 20, 1388-1425, (1989) · Zbl 0702.35224
[18] A. Gruenrock, A bilinear airy-estimate with application to gKdV-3, preprint.
[19] Keel, M.; Tao, T., Local and global well-posedness of wave maps on \(R\^{}\{1+1\}\) for rough data, Imrn, 21, 1117-1156, (1998) · Zbl 0999.58013
[20] M. Keel, T. Tao, Global well-posedness of the Maxwell-Klein-Gordon equation below the energy norm, to appear. · Zbl 1228.35241
[21] Kenig, C.; Ponce, G.; Vega, L., Well-posedness and scattering results for the generalized korteweg – de Vries equation via the contraction principle, Comm. pure appl. math., 46, 527-560, (1993) · Zbl 0808.35128
[22] Kenig, C.; Ponce, G.; Vega, L., The Cauchy problem for the korteweg – de Vries equation in Sobolev spaces of negative indices, Duke math. J., 71, 1-21, (1993) · Zbl 0787.35090
[23] Kenig, C.; Ponce, G.; Vega, L., A bilinear estimate with applications to the KdV equation, J. amer. math. soc., 9, 573-603, (1996) · Zbl 0848.35114
[24] Kenig, C.; Ponce, G.; Vega, L., On the ill-posedness of some canonical dispersive equations, Duke math. J., 106, 617-633, (2001) · Zbl 1034.35145
[25] Klainerman, S.; Machedon, M., Smoothing estimates for null forms and applications, Duke math J., 81, 99-103, (1995) · Zbl 0909.35094
[26] Kuksin, S.B., Infinite-dimensional symplectic capacities and a squeezing theorem for Hamiltonian pdes, Comm. math. phys., 167, 3, 531-552, (1995) · Zbl 0827.35121
[27] Rauch, J.; Reed, M., Nonlinear microlocal analysis of semilinear hyperbolic systems in one space dimension, Duke math. J., 49, 397-475, (1982) · Zbl 0503.35055
[28] S. Selberg, Multilinear space – time estimates and applications to local existence theory for non-linear wave equations, Princeton University Thesis, 1999.
[29] Staffilani, G., On solutions for periodic generalized KdV equations, Imrn, 18, 899-917, (1997) · Zbl 0932.35177
[30] Tao, T., Multilinear weighted convolution of L2 functions, and applications to non-linear dispersive equations, Amer. J. math., 123, 5, 890-908, (2001)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.